My mother is visiting me and has a little diarrhea and is not feeling very well. Can I give her something for the upset stomach? She takes coumadin daily for a heart condition and says she can't have any medications.
Can someone take bismutol for an upset stomach if they take coumadin?
Question posted by isasug on 19 Feb 2013
Last updated on 20 February 2013 by Anonymous
The active ingredient, bismuth subsalicylate, may increase the effect of anticoagulants, increasing the chance of bleeding. Please ask your doctor or pharmacist before taking together.
When I started taking all of the post-surgery meds, they had me use Omeprazole for upset stomach. If you use it, remember to take it at least two hours before and two hours after any other meds, as it or any other antacid will interfere with absorption of other meds.
Absolutely No.Anybody on Coumadin--very powerful blood thinner needs to
monitor INR regularly. Please consult Cardiologist even you wish to apply /use any pain relieving cream.NO SELF MEDICATION PLEASE TILL ON COUMARIN--TAKE CARE THANKS--
If bismutol is like pepto bismol no she can't take that because it has salicylates in it that can raise her inr. She can take imodium for the diarrhea and there is an otc liquid called emetrol that she could take for the nausea. She can also try something like ginger ale and saltines for the nausea
- Coumadin uses and safety info
- Coumadin information for Healthcare Professionals (includes dosage details)
- Side effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.